1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 Yaltormin Pain

Discussion in 'Ask A Question' started by philip123, Jan 13, 2020.

  1. philip123

    philip123 · Member

    Messages:
    6
    Likes Received:
    1
    Trophy Points:
    3
    I feel that I'm alone, my GP surgery is just around the corner but they seem like a 100 miles away. I've recently started Yaltormin (currently on 3x500mg per day just after my evening meal). I feel terrible - my arms and legs ache all day and all night; there's no escape from the pain. Its not joint pain but muscle pain. I took up cycling to help myself, and I expect that has made my aches feel worse, but I've paused my cycling for the moment just to try and get rid of this pain. I eat and drink better, a lot better, and I've got my numbers down from 23 mmol to a regular 8 mmol in just 5 weeks. I want to be happy about that because I know that is a real success, but this pain is so bad. I want someone to tell me to persevere with the medication because the pain will subside but at the moment all I can think of is the pain that these tablets appear to be bringing to my life, rather than the success I've had in putting my life back on track. If there is anyone out there that has suffered real muscular pain with these tablets please tell me it will get better.
     
  2. satindoll

    satindoll Type 2 · Well-Known Member

    Messages:
    2,075
    Likes Received:
    10,410
    Trophy Points:
    178
    I just had a look at the Patient leaflet for your tablets and muscle pain and cramps are indicated as a side effect, I suggest you read it and if the pains started when you started these tablets you go back to your GP and tell him you shouldn't be having this pain.
     
  3. Rachox

    Rachox Type 2 (in remission!) · Moderator
    Staff Member

    Messages:
    11,352
    Likes Received:
    14,586
    Trophy Points:
    298
    As Satindoll says a return visit to your GP is in order, however can I ask if you were out on a statin (to treat cholesterol levels) at the same time as they are notorious for causing muscle pain.
     
  4. philip123

    philip123 · Member

    Messages:
    6
    Likes Received:
    1
    Trophy Points:
    3
    No other medication, just Yaltormin.
     
    • Informative Informative x 1
  5. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    8,056
    Likes Received:
    4,867
    Trophy Points:
    198
    I had the same thing - threw the tablets in the bin as I had dreadful side effects from the Metformin and Atorvastatin - it took over 18 months for the last niggling ache to go but I felt so much better in only a few days, though I still can't drink tea as I associate it with the strange alteration in my sense of taste I experienced. I used to do storage testing for Allied Lyons, so my sense of taste is - was - acute. Fortunately I can still enjoy coffee.
    I never needed the tablets in the first place.
     
    • Like Like x 1
  6. Mike d

    Mike d Type 2 · Expert

    Messages:
    7,858
    Likes Received:
    11,221
    Trophy Points:
    198
    If that's the side effect, I'd stop them ... not on
     
  7. philip123

    philip123 · Member

    Messages:
    6
    Likes Received:
    1
    Trophy Points:
    3
    Wow, 18 months is a long time - I've stopped the Yaltormin for now and my aches have subsided, but they've not gone away completely. Just enjoying long/hot baths and loads of Deep Heat to ease the final aches, but its not much fun having these aches, especially at night. I'll restart a bit of cycling tomorrow if the weather gets bit better. I keep telling myself I'm doing the right thing.
     
    • Like Like x 1
  8. Daphne917

    Daphne917 Type 2 (in remission!) · Well-Known Member

    Messages:
    2,959
    Likes Received:
    7,615
    Trophy Points:
    198
    I did the same after I started taking statins - I suffered dizzy spells and sleep disturbance so told my doctor that I wasn’t going to take them anymore which, after talking it through, he was content with.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook